Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 257, NWS Nashville, TN

July 8, 20124 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 5:26 PM CDT for 4 counties in Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 5:26 PM CDT (22:26 UTC)
Expired
Jul 8, 2012, 5:49 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS54 KOHX 082226
SVROHX
TNC117-119-149-187-082330-
/O.NEW.KOHX.SV.W.0257.120708T2226Z-120708T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL MARSHALL COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 521 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SPRING
  HILL...MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPRING HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3593 8690 3583 8654 3558 8677 3560 8697
TIME...MOT...LOC 2226Z 198DEG 12KT 3573 8681

$$

11
1 follow-up statement
607 
WWUS54 KOHX 082249
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT SUN JUL 8 2012

TNC117-119-149-187-082258-
/O.CAN.KOHX.SV.W.0257.000000T0000Z-120708T2330Z/
RUTHERFORD TN-WILLIAMSON TN-MARSHALL TN-MAURY TN-
549 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MAURY...NORTH
CENTRAL MARSHALL...SOUTHEASTERN WILLIAMSON AND WEST CENTRAL
RUTHERFORD COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3593 8690 3583 8654 3558 8677 3560 8697
TIME...MOT...LOC 2248Z 198DEG 12KT 3580 8678

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:02 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 8, 5:02 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT SUN JUL 8 2012

.DISCUSSION...

&&

.SHORT TERM...EXPECT CURRENT ROUND OF STORMS TO WEAKEN AS DAYLIGHT
DIMINISHES. WILL MOST LIKELY SEE SOME LINGERING ACTIVITY OVERNIGHT,
SHOWERS AND THUNDERSTORM CHANCES WILL REAPPEAR MONDAY AS THE MUCH
ANTICIPATED COLD FRONT CURRENTLY STRETCHING FROM THE OHIO VALLEY TO
ARKANSAS INCHES CLOSER TO THE MID-STATE. SOUNDINGS ARE SATURATED WITH
PWAT VALUES STILL TOPPING OUT AROUND 2 INCHES THROUGH MONDAY AND
TUESDAY AS THE FRONT LINGERS AROUND OUR AREA. TEMPS ARE EXPECTED TO
BE MUCH COOLER THAN THE PREVIOUS WEEK, WITH HIGH TEMPERATURES
REACHING THE LOW 90S MONDAY AND AS THE FRONT SETTLES INTO THE AREA
OVERNIGHT MONDAY AND INTO TUESDAY TEMPERATURES SHOULD SETTLE IN THE
MID TO HIGH 80S ON TUESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVERNIGHT WEDNESDAY NIGHT.

.LONG TERM...WEDNESDAY THE FRONTAL BOUNDARY IS EXPECTED TO BE POSITIONED
OVER THE SOUTHEASTERN PORTION OF OUR AREA BRINGING A DECREASE IN
POPS IN THE NORTHWEST. AS THE FRONT MOVES OFF TO THE SOUTH, CONDITIONS
LOOK TO BE DRIER IN THE NORTHWEST ON THURSDAY. HOWEVER PLENTY OF
MOISTURE REMAINS MAINLY OVER THE EASTERN HALF OF THE AREA AND A
SERIES OF UPPER LEVEL SHORTWAVES ALONG WITH DAYTIME INSTABILITY
KEEP A CHANCE OF PRECIPITATION IN THE FORECAST THROUGHOUT THE
WEEKEND....WITH THE SOUTHEASTERN PORTIONS OF OUR AREA SEEING THE
HIGHEST RAINFALL AMOUNTS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN
IN THE MID 80S FOR THE REMAINDER OF THE EXTENDED....WITH HIGHS IN
THE UPPER 70S FOR THE PLATEAU ON WEDS AND THURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      74  91  71  85 /  50  60  50  60
CLARKSVILLE    73  88  69  85 /  50  60  50  60
CROSSVILLE     69  86  67  83 /  30  60  50  70
COLUMBIA       74  91  71  86 /  50  60  50  70
LAWRENCEBURG   73  91  70  86 /  50  60  40  70
WAVERLY        73  90  70  85 /  50  60  50  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT SUN JUL 8 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST
LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF
THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE
EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG
AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Special weather statement, Jul 8, 4:17 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT SUN JUL 8 2012

TNZ027-059-062-082145-
DAVIDSON-RUTHERFORD-WILLIAMSON-
417 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NOLENSVILLE...OR 10 MILES NORTHEAST OF
FRANKLIN...MOVING NORTHEAST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL
IS ALSO POSSIBLE WITH THIS STORM. VISIBILITIES MAY BE REDUCED WHILE
DRIVING.

LAT...LON 3613 8690 3616 8659 3594 8652 3590 8686

TB12
Local storm report, Jul 8, 4:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

&&

TBOUCHER
Local storm report, Jul 8, 4:29 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     13 N CENTERVILLE        35.98N 87.45W
07/08/2012                   HICKMAN            TN   EMERGENCY MNGR

            EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
            NORTH OF CENTERVILLE.

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

&&

31
Special weather statement, Jul 8, 4:31 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SUN JUL 8 2012

TNZ026-027-059-082200-
CHEATHAM-DAVIDSON-WILLIAMSON-
431 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF FAIRVIEW...OR 8 MILES WEST OF
FRANKLIN...MOVING NORTHWEST AT 5 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO VERY
HEAVY RAINFALL MAY REDUCE DRIVING VISIBILITIES.

LAT...LON 3605 8718 3609 8703 3613 8690 3590 8686
      3585 8721

TB12
Local storm report, Jul 8, 5:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     LIGHTNING        5 N FRANKLIN            36.00N 86.84W
07/08/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
            RESULTING IN A TRANSFORMER BLOWING.

&&

TBOUCHER
Local storm report, Jul 8, 5:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     13 N CENTERVILLE        35.98N 87.45W
07/08/2012                   HICKMAN            TN   EMERGENCY MNGR

            EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
            NORTH OF CENTERVILLE.

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

0515 PM     LIGHTNING        5 N FRANKLIN            36.00N 86.84W
07/08/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
            RESULTING IN A TRANSFORMER BLOWING.

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:21 PM CDTSpecial Weather StatementOHXCheatham24 min
Jul 7, 11:27 PM CDTSpecial Weather StatementOHXDavidson63 min
Jul 7, 11:44 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery46 min
Jul 7, 11:53 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson20 min
Jul 8, 12:19 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart41 min
Jul 8, 12:32 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys28 min
Jul 8, 12:51 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Stewart54 min
Jul 8, 1:27 AM CDTFlash Flood WarningOHXDickson, Humphreys116 min
Jul 8, 1:42 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys63 min
Jul 8, 1:47 AM CDTSpecial Weather StatementOHXHouston58 min
Jul 8, 2:35 AM CDTSpecial Weather StatementOHXStewart25 min
Jul 8, 3:09 AM CDTSpecial Weather StatementOHXStewart66 min
Jul 8, 2:13 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys32 min
Jul 8, 3:17 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys28 min
Jul 8, 3:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Jul 8, 4:00 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson30 min
Jul 8, 4:14 PM CDTSpecial Weather StatementOHXDavidson31 min
Jul 8, 4:17 PM CDTSpecial Weather StatementOHXDavidson28 min
Jul 8, 4:31 PM CDTSpecial Weather StatementOHXWilliamson29 min
Jul 8, 4:49 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson41 min
Jul 8, 4:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson38 min
Jul 8, 5:10 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson35 min
Jul 8, 5:15 PM CDTSevere Thunderstorm WarningOHXWilson45 min
Jul 8, 5:43 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Wilson62 min
Jul 8, 5:44 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson46 min
Jul 8, 6:02 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson32 min
Jul 8, 6:15 PM CDTAreal Flood AdvisoryOHXRutherford, Smith, Wilson66 min
Jul 8, 6:25 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale35 min
Jul 8, 6:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton36 min
Jul 8, 6:52 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.